MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003025X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the saber 3mm 25cm balloon was used for interventional treatment of an arteriosclerosis occlusion of the lower extremities.However, it was found that the balloon leaked, and the pressure pump could not inflate the balloon.A new balloon was replaced to complete the operation without any injury to the patient.The surgeon has extensive experience with saber balloons.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The saber 3mm x 25cm balloon catheter (bc) was used for interventional treatment of an arteriosclerosis occlusion of the lower extremities.However, it was found that the balloon leaked, and the pressure pump could not inflate the balloon.A new balloon was replaced to complete the operation without any injury to the patient.The surgeon has extensive experience with saber balloons.The product was returned for analysis.A non-sterile saber 3mm x 25cm 150cm bc was received coiled inside of a clear plastic bag.Per visual analysis the unit does not present any damages.The balloon is not inflated.No other outstanding details were observed.Per functional analysis an inflator/deflator device was attached to the inflation luer hub.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reach the rate burst pressure.However, inflating the balloon was not possible due to a leakage observed on the inflation port of the hub.Per microscopic analysis a cracked condition on the hub was confirmed.Per sem analysis a fractured condition was observed on the luer hub surface noted to be extended along the luer hub body in the balloon tube section following a bilateral propagation behavior.The results showed that the fractured areas of the luer hub in the balloon catheter unit presented evidence of a direct impact event that occurred on the damaged area of the unit.The fracture lines are commonly associated with fractures caused in polymeric materials where shear forces resistance properties were overloaded.These polymers exhibit considerable mechanical properties, nevertheless under severe conditions tend to become brittle.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 82227898 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure¿ was not confirmed through analysis of the returned device as no balloon leakage was noted.The exact cause of the event could not be determined during analysis.However, a cracked condition was noted on the luer hub which prevents inflation of the balloon.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by fracture lines associated with tensile overload observed during analysis.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly.A review of the manufacturing documentation associated with lot 82227898 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17011038
Report Number3007635982-2023-00195
Device Sequence Number6872903
Product Code LIT
UDI-Device Identifier20705032069127
UDI-Public(01)20705032069127(17)240731(10)82227898
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Expiration Date07/31/2024
Device Model Number48003025X
Device Catalogue Number48003025X
Device Lot Number82227898
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/01/2023
09/01/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/26/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV3 STENT.; PIGTAIL CATHETER.; PRESSURE PUMP.; SABER BALLOON.; STAPLER.; TERUMO PUNCTURE SHEATH.; V18 GUIDE WIRE.
Patient Age68 YR
Patient SexMale
Patient Weight75 KG